Alert archive / New Jersey / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

July 8, 2016Morris County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 8, 2016, 3:42 PM EDT for Morris County, New Jersey. It was in force for 33 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 3:42 PM EDT (19:42 UTC)
Expired
Jul 8, 2016, 4:15 PM EDT
In force
33 min
Issued by
NWS Philadelphia/Mount Holly

County Morris County, NJ

The radar

The Philadelphia radar (KDIX), 100 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 3:50 PM EDTTSTM WND DMGRoxbury Twp, NJTREES DOWN. TIME ESTIMATED FROM RADAR.
Jul 8, 3:52 PM EDTHAIL 0.75Budd Lake, NJ
Jul 8, 3:55 PM EDTTSTM WND DMGBudd Lake, NJMULTIPLE TREES DOWN. TIME ESTIMATED FROM RADAR
Jul 8, 4:00 PM EDTTSTM WND DMGFlanders, NJSOME TREES DOWN. TIME ESTIMATED FROM RADAR.
Jul 8, 4:00 PM EDTTSTM WND DMGMount Olive, NJTREES DOWN. TIME ESTIMATED FROM RADAR
Jul 8, 4:00 PM EDTHAIL 0.75Flanders, NJ
Jul 8, 4:06 PM EDTTSTM WND DMGChester, NJMULTIPLE TREES DOWN. TIME ESTIMATED FROM RADAR
Jul 8, 4:10 PM EDTTSTM WND DMGMendham, NJMULTIPLE TREES DOWN. TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
387 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

481 
WWUS81 KPHI 081942
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT FRI JUL 8 2016
 
NJZ001-008-082015-
SUSSEX-MORRIS-
342 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTH CENTRAL
SUSSEX AND WEST-CENTRAL MORRIS COUNTIES...

AT 342 PM EDT...A STRONG THUNDERSTORM WAS OVER BUDD LAKE...OR 12
MILES SOUTH OF NEWTON...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...DOVER...HOPATCONG...HACKETTSTOWN...BOONTON...WHARTON...
ROCKAWAY...MORRIS PLAINS...MOUNT ARLINGTON...MENDHAM...
MOUNTAIN LAKES...STANHOPE...NETCONG...CHESTER...VICTORY GARDENS...
ANDOVER...SUCCASUNNA...SUCCASUNNA-KENVIL...BUDD LAKE AND LONG VALLEY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4075 7452 4074 7455 4075 7455 4076 7458
      4073 7469 4083 7484 4086 7480 4088 7481
      4091 7477 4092 7478 4098 7474 4090 7441
TIME...MOT...LOC 1942Z 299DEG 10KT 4087 7471 
$$

JRK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:33 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 8, 3:33 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
333 PM EDT FRI JUL 8 2016

.SYNOPSIS...
A cold front, currently over the Great Lakes will slide through our
region late Saturday. After that, high pressure builds over our
region early next week. By mid week, the high shifts offshore as
another hot and humid air mass moves into our region for the
remainder of the work week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Convection will move offshore late this evening. In the meantime,
the main threat will continue to be heavy rainfall and locally
gusty winds. The Excessive Heat Warning for the Wilmington-Philadelphia-
Trenton urban corridor will be allowed to expire at 6 PM. Some
additional showers and thundershowers are possibly overnight,
mainly far southern NJ and Delmarva, as another shortwave moves
across this region. Otherwise, some patchy fog is possible,
particularly where rainfall occurred.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Additional showers and thunderstorms are likely Saturday
afternoon, with the area under a marginal risk. The main concern
continues to be gusty winds and locally heavy rainfall.
Temperatures will be slightly cooler compared to Friday, with
continued high humidity. Heat indices are expected to be generally
in the low to mid 90s, low enough to preclude the need for an heat
advisory or excessive heat warning.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Once the cold front clears the region Saturday night, we'll be in
for a welcome, albeit temporary pattern change until mid week when
heat, humidity and thunderstorm chances return.

Sunday through Tuesday...in the wake of the cold front, a cooler and
drier air mass will move over our region through this period. The
surface high building over the region will keep conditions mostly
dry through this period. A slight warming trend is possible on
Tuesday as 1000 to 500 mb thicknesses increase in response to the
approaching upper level ridge.

Wednesday through Friday...Surface high should slide offshore by
late in the day on Tuesday. On Wednesday or Wednesday night, a weak
warm front should slide through the region from West to East,
bringing a hot and humid air mass back to our region. As with the
last few days, this could bring isolated to scattered thunderstorms
each afternoon. However, in general there are no major features to
suggest a widespread precip event through this time, unless the next
cold front arrives earlier than anticipated (now forecast to arrive
Friday night).

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...MVFR/IFR at times with evening showers and thunderstorms.
MVFR is possibly as low clouds advect into the region, and we cannot
rule out patchy fog as well.

Saturday...VFR after low clouds clear out early in the morning. Similar
to Friday, MVFR/IFR possible in afternoon showers and
thunderstorms.

Outlook...

Sunday through Tuesday...Mostly VFR conditions expected.

Wednesday...Isolated to scattered thunderstorms are possible during
the afternoon. Otherwise, VFR conditions are anticipated.

&&

.MARINE...
Winds and seas should remain well below Small Craft Advisory criteria
Friday night into Saturday.

Outlook...

Saturday through Wednesday...winds and seas should stay below SCA
criteria through this period.

RIP CURRENTS: Based on the expected wind, wave and swell conditions,
we are anticipating a low risk for the development of dangerous
rip currents for Saturday along the New Jersey shore and at the
Delaware Beaches.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Warning until 6 PM EDT this evening for PAZ070-
     071-102-104-106.
NJ...Excessive Heat Warning until 6 PM EDT this evening for NJZ015-
     017>019.
DE...Excessive Heat Warning until 6 PM EDT this evening for DEZ001.
MD...None.
MARINE...None.

&&

Synopsis...Johnson
Near Term...Franck
Short Term...Franck
Long Term...Johnson
Aviation...Franck/Johnson
Marine...Franck/Johnson
Hazardous weather outlook, Jul 8, 3:23 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 PM EDT FRI JUL 8 2016

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027-
PAZ054-055-060>062-101-103-105-091930-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
323 PM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS THROUGH THIS EVENING COULD PRODUCE STRONG WINDS
AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME THUNDERSTORMS THAT DEVELOP ON SATURDAY CAN PRODUCE LOCALLY
STRONG WINDS AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TOMORROW
AFTERNOON.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-091930-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
323 PM EDT FRI JUL 8 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

SOME THUNDERSTORMS THROUGH THIS EVENING COULD PRODUCE STRONG WINDS
AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME THUNDERSTORMS THAT DEVELOP ON SATURDAY CAN PRODUCE LOCALLY
STRONG WINDS AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TOMORROW
AFTERNOON.

ANZ430-431-450>455-091930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
323 PM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS THROUGH THIS EVENING COULD PRODUCE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME THUNDERSTORMS THAT DEVELOP ON SATURDAY CAN PRODUCE LOCALLY
STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TOMORROW
AFTERNOON.

In the hours before

Special weather statement, Jul 8, 1:30 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
130 PM EDT FRI JUL 8 2016

DEZ001-MDZ008-NJZ001-007>010-015>019-021-022-027-PAZ054-055-060>062-
070-071-101>106-082015-
NEW
CASTLE-CECIL-SUSSEX-SOMERSET-MORRIS-ATLANTIC-HUNTERDON-MERCER-WARREN-
CAMDEN-SALEM-CUMBERLAND-SOUTHEASTERN BURLINGTON-NORTHWESTERN
BURLINGTON-GLOUCESTER-CARBON-NORTHAMPTON-PHILADELPHIA-LEHIGH-MONROE-
BERKS-WESTERN MONTGOMERY-WESTERN CHESTER-EASTERN MONTGOMERY-LOWER
BUCKS-EASTERN CHESTER-DELAWARE-UPPER BUCKS-
130 PM EDT FRI JUL 8 2016

...STRONG THUNDERSTORMS CURRENTLY MOVING THROUGH THE HARRISBURG
AREA TO AFFECT THE DELAWARE VALLEY LATER THIS AFTERNOON...

AT 125 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS MOVING THROUGH
THE HARRISBURG AREA. IF THEY MAINTAIN THEIR CURRENT SPEED, THEY'LL
MOVE ACROSS BERKS COUNTY BETWEEN 230 AND 330 PM, THE LEHIGH VALLEY
BETWEEN 300 AND 400 PM, AND MAKE IT INTO THE DELAWARE VALLEY AROUND
530 OR 600 PM.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
CLOUD TO GROUND LIGHTNING. IN ADDITION, SOME OF THE MORE INTENSE
STORMS ARE PRODUCING HEAVY RAIN. PONDING ACROSS LOW-LYING OR POOR
DRAINAGE AREAS WILL BE POSSIBLE AS THE STORMS MOVE THROUGH YOUR AREA.

MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION. THE STORMS MAY INTENSIFY
NECESSITATING SEVERE THUNDERSTORM OR FLASH FLOOD WARNINGS.

LAT...LON 4057 7602 4074 7576 4091 7599 4123 7554
      4125 7513 4108 7503 4131 7477 3947 7478
      3947 7554 3962 7557 3972 7551 3959 7560
      3959 7557 3947 7560 3947 7600 3972 7623
      3972 7614 3973 7610 4014 7588 4049 7643
TIME...MOT...LOC 1719Z 271DEG 24KT 4086 7683 3996 7681

KRUZDLO
Special weather statement, Jul 8, 3:08 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
308 PM EDT FRI JUL 8 2016

NJZ008-081945-
MORRIS-
308 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MORRIS COUNTY...

AT 307 PM EDT...A STRONG THUNDERSTORM WAS OVER MORRISTOWN. THE STORM
WAS NEARLY STATIONARY.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...MADISON...FLORHAM PARK...EAST HANOVER...CHATHAM...
ROCKAWAY...MORRIS PLAINS...MENDHAM...MOUNTAIN LAKES...
PARSIPPANY AND HANOVER TOWNSHIP.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. A FLOOD ADVISORY IS ALREADY IN EFFECT FOR THE AREA.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.

LAT...LON 4082 7434 4079 7437 4076 7438 4075 7436
      4074 7437 4070 7442 4080 7461 4090 7450
      4084 7433
TIME...MOT...LOC 1907Z 319DEG 2KT 4080 7446

JRK
Special weather statement, Jul 8, 3:25 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EDT FRI JUL 8 2016

NJZ013-019-020-027-PAZ106-082000-
OCEAN-WESTERN MONMOUTH-SOUTHEASTERN BURLINGTON-NORTHWESTERN
BURLINGTON-LOWER BUCKS-
325 PM EDT FRI JUL 8 2016

...STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL OCEAN... BURLINGTON
AND SOUTHEASTERN BUCKS COUNTIES...

AT 323 PM EDT...STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM
NEAR BORDENTOWN TO NEAR TABERNACLE...AND MOVING SLOWLY SOUTHEAST AT
5 MPH.

LOCATIONS IMPACTED INCLUDE...
TRENTON...FLORENCE...BURLINGTON...BRISTOL...MOUNT HOLLY...
TABERNACLE...SHAMONG...BORDENTOWN...PRESIDENTIAL LAKES ESTATES...
TULLYTOWN...LANGHORNE...PEMBERTON...WRIGHTSTOWN...LEVITTOWN...
BROWNS MILLS...CHATSWORTH...FLORENCE-ROEBLING...COLUMBUS...
PENN STATE FOREST AND GEORGETOWN.

WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO
OCCURRING WITH THESE STORMS. THE HEAVY RAINFALL MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3963 7451 3980 7484 3995 7470 4002 7486
      4020 7496 4020 7476 4015 7472 4019 7470
      4014 7462 4013 7458 3996 7454 3995 7448
      3977 7442
TIME...MOT...LOC 1923Z 310DEG 8KT 4011 7472 3983 7462

JRK
Special weather statement, Jul 8, 3:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT FRI JUL 8 2016

DEZ001-MDZ008-082000-
NEW CASTLE-CECIL-
335 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN NEW CASTLE AND CECIL
COUNTIES...

AT 335 PM EDT...A STRONG THUNDERSTORM WAS OVER CHARLESTOWN...OR 7
MILES EAST OF HAVRE DE GRACE...MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEWARK...MIDDLETOWN...ELKTON...HAVRE DE GRACE...NORTH EAST...
DELAWARE CITY...CHARLESTOWN...CAYOTS...BEAR...BOHEMIAS MILLS...
PLEASANT HILL...ANDORA...WOODLAWN...WARWICK...HOLLYWOOD BEACH...
APPLETON...GLASGOW...CHERRY HILL...BAY VIEW AND MOUNT PLEASANT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3973 7564 3958 7561 3939 7567 3946 7600
      3952 7598 3955 7603 3955 7609 3966 7612
TIME...MOT...LOC 1935Z 268DEG 19KT 3955 7597

JRK
Special weather statement, Jul 8, 3:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT FRI JUL 8 2016

NJZ001-008-082015-
SUSSEX-MORRIS-
342 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTH CENTRAL
SUSSEX AND WEST-CENTRAL MORRIS COUNTIES...

AT 342 PM EDT...A STRONG THUNDERSTORM WAS OVER BUDD LAKE...OR 12
MILES SOUTH OF NEWTON...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...DOVER...HOPATCONG...HACKETTSTOWN...BOONTON...WHARTON...
ROCKAWAY...MORRIS PLAINS...MOUNT ARLINGTON...MENDHAM...
MOUNTAIN LAKES...STANHOPE...NETCONG...CHESTER...VICTORY GARDENS...
ANDOVER...SUCCASUNNA...SUCCASUNNA-KENVIL...BUDD LAKE AND LONG VALLEY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4075 7452 4074 7455 4075 7455 4076 7458
      4073 7469 4083 7484 4086 7480 4088 7481
      4091 7477 4092 7478 4098 7474 4090 7441
TIME...MOT...LOC 1942Z 299DEG 10KT 4087 7471

JRK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:30 PM EDTSpecial Weather StatementPHICamden, Gloucester, Hunterdon, Salem, Warren3 hr
Jul 8, 2:30 PM EDTAreal Flood AdvisoryPHIBurlington, Camden4 hr
Jul 8, 2:46 PM EDTAreal Flood AdvisoryPHIMorris4 hr
Jul 8, 3:08 PM EDTSpecial Weather StatementPHIMorris37 min
Jul 8, 3:12 PM EDTAreal Flood AdvisoryPHIMorris, Sussex, Warren4 hr
Jul 8, 3:25 PM EDTSpecial Weather StatementPHIBurlington35 min
Jul 8, 3:32 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden43 min
Jul 8, 3:43 PM EDTAreal Flood AdvisoryPHIWarren4 hr
Jul 8, 3:45 PM EDTSevere Thunderstorm WarningPHIMorris, Somerset45 min
Jul 8, 4:08 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington4 hr
Jul 8, 4:10 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington50 min
Jul 8, 4:25 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Morris, Somerset, Warren4 hr
Jul 8, 4:29 PM EDTSevere Thunderstorm WarningPHIHunterdon, Middlesex, Morris, Somerset, Warren46 min
Jul 8, 4:56 PM EDTFlash Flood WarningPHIHunterdon, Middlesex, Morris, Somerset, Warren4 hr
Jul 8, 4:59 PM EDTSpecial Weather StatementPHIAtlantic46 min
Jul 8, 5:12 PM EDTSpecial Weather StatementPHIHunterdon, Mercer, Somerset48 min
Jul 8, 5:18 PM EDTFlash Flood WarningPHIHunterdon, Mercer, Middlesex, Somerset4 hr
Jul 8, 5:25 PM EDTSpecial Weather StatementPHIMorris50 min
Jul 8, 5:28 PM EDTAreal Flood AdvisoryPHIAtlantic4 hr
Jul 8, 5:48 PM EDTAreal Flood AdvisoryPHIBurlington, Mercer, Middlesex, Monmouth4 hr
Jul 8, 5:54 PM EDTSpecial Weather StatementPHIMercer36 min
Jul 8, 6:22 PM EDTSpecial Weather StatementPHIBurlington, Camden23 min
Jul 8, 6:36 PM EDTAreal Flood AdvisoryPHIBurlington, Camden4 hr
Jul 8, 7:29 PM EDTSpecial Weather StatementPHIAtlantic31 min
Jul 8, 7:38 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden4 hr
Jul 8, 7:48 PM EDTFlash Flood WarningPHIAtlantic, Burlington, Camden4 hr
Jul 8, 12:33 PM EDTAreal Flood AdvisoryPHIMonroe3 hr
Jul 8, 3:31 PM EDTAreal Flood AdvisoryPHICarbon, Monroe4 hr
Jul 8, 3:35 PM EDTSpecial Weather StatementPHICecil25 min
Jul 8, 4:39 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's, Talbot51 min
Jul 8, 5:22 PM EDTSpecial Weather StatementPHISussex53 min
Jul 8, 5:56 PM EDTSpecial Weather StatementPHIKent34 min

Nearby

Special Weather Statements in New Jersey, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.